Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 9, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jan 21, 2014, 6:12 PM CST for 10 counties in South Dakota. It was in force for 116 min.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2014, 6:12 PM CST (00:12 UTC)
- Expired
- Jan 21, 2014, 8:08 PM CST
- In force
- 116 min
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 166 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270 WWUS73 KABR 220012 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 612 PM CST TUE JAN 21 2014 ...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THROUGH THE EVENING... .STRONG WINDS WILL CONTINUE THROUGH THE EVENING...MAINLY ALONG AND WEST OF THE MISSOURI RIVER. SDZ003-015-033-045-220600- /O.EXP.KABR.WI.Y.0008.000000T0000Z-140122T0000Z/ /O.NEW.KABR.WI.Y.0009.140122T0012Z-140122T0600Z/ CORSON-DEWEY-STANLEY-JONES- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...MURDO 612 PM CST TUE JAN 21 2014 /512 PM MST TUE JAN 21 2014/ ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. * TIMING...THROUGH MIDNIGHT CST. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004-009-016-034-035-048-220600- /O.NEW.KABR.WI.Y.0009.140122T0012Z-140122T0600Z/ CAMPBELL-WALWORTH-POTTER-SULLY-HUGHES-LYMAN- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... ONIDA...PIERRE...PRESHO 612 PM CST TUE JAN 21 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...THROUGH MIDNIGHT CST. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
2 follow-up statements
845 WWUS73 KABR 220013 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 613 PM CST TUE JAN 21 2014 ...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THROUGH THE EVENING... .STRONG WINDS WILL CONTINUE THROUGH THE EVENING...MAINLY ALONG AND WEST OF THE MISSOURI RIVER. SDZ003-004-009-015-016-033>035-045-048-220600- /O.CON.KABR.WI.Y.0009.000000T0000Z-140122T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 613 PM CST TUE JAN 21 2014 /513 PM MST TUE JAN 21 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * TIMING...THROUGH MIDNIGHT CST. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
525 WWUS73 KABR 220208 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 808 PM CST TUE JAN 21 2014 SDZ003-004-009-015-016-033>035-045-048-220315- /O.CAN.KABR.WI.Y.0009.000000T0000Z-140122T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 808 PM CST TUE JAN 21 2014 /708 PM MST TUE JAN 21 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY CRITERIA ACROSS THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 21, 5:26 PM CST, 46 minutes earlier.
Area forecast discussion, Jan 21, 5:26 PM CST, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
526 PM CST TUE JAN 21 2014
.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
FORECAST CHALLENGES INCLUDE STRONG WINDS AND BLOWING SNOW/VSBY
REDUCTIONS WEDNESDAY AND WIND CHILLS WEDNESDAY/WEDNESDAY
NIGHT...ALONG WITH THE POTENTIAL FOR PERHAPS ONE OF THE STRONGER
VARIETIES OF LEE-OF-THE-PRAIRIE-COTEAU DOWNSLOPE WIND EVENTS
THURSDAY NIGHT.
CURRENTLY...STRONG NORTHWEST WINDS IN WIND ADVISORY RANGE CONTINUE
ACROSS THE WEST RIVER COUNTIES OF THE CWA...WHERE TEMPERATURES
HAVE WARMED MAINLY INTO THE 30S. FURTHER EAST...MOST OF THE WAA
LIGHT BANDED SNOW HAS SHIFTED SOUTH AND EAST OUT OF THE
CWA...WHILE TEMPERATURES HAVE WARMED INTO THE SINGLE DIGITS ABOVE
ZERO /WC MN/ TO UPPER 20S JUST EAST OF THE MO RIVER VALLEY.
EARLIER SNOWFALL TODAY HAS AMOUNTED TO ANYWHERE FROM A TRACE TO A
COUPLE INCHES OF FRESH FLUFFY SNOW MAINLY EAST OF A LINE FROM
POLLOCK TO REDFIELD. THIS NEW SNOW /PLUS ANYTHING LEFT OVER FROM
THE PAST THREE DAYS THAT CAN STILL BE BLOWN AROUND/ WILL BE LOFTED
INTO THE AIR ON WEDNESDAY WHEN A STRONG ARCTIC COLD FRONT
BACK-DOORS ITS WAY THROUGH THE CWA SIGNALING THE START OF A 6 TO
12 HOUR PERIOD OF STRONG NORTHERLY WINDS. NOT ONLY WITH THE STRONG
WINDS CREATE WIDESPREAD BLOWING AND DRIFTING SNOW AND CONSIDERABLY
REDUCED VISIBILITY...BUT THE WIND AND ARCTIC COLD AIRMASS BUILDING
IN BEHIND THE FRONT WILL COMBINE TO PRODUCE DANGEROUSLY COLD WIND
CHILL VALUES THROUGHOUT THE DAY ON WEDNESDAY.
THEN...WEDNESDAY NIGHT...WHEN WINDS AND BLOWING SNOW ARE
DECREASING AND VISIBILITY IS IMPROVING...THE TEMPERATURE WILL JUST
KEEP FALLING ALONG WITH WIND CHILL VALUES. WIND CHILL VALUES ARE
STILL FORECAST TO DIP DOWN AS LOW AS 35 BELOW ZERO TO 45 BELOW
ZERO. ONCE THE BLOWING SNOW/WIND CHILL HURDLE ON WEDNESDAY IS
CLEARED...PROBABLY LOOKING AT A WIND CHILL ADVISORY/WARNING BEING
POSTED FOR WEDNESDAY NIGHT/THURSDAY.
THURSDAY LOOKS LIKE A QUIET WEATHER DAY WHILE WARMER AIR TRIES TO
NUDGE ITS WAY BACK INTO THE CWA. THURSDAY NIGHT AS LOW LEVEL WAA
CONTINUES MODELS ARE HINTING AT THE POTENTIAL FOR A FAIRLY
SUBSTANTIAL LEE-OF-THE-COTEAU DOWNSLOPE WIND EVENT
/GFS...NAM...ABRWRF AND ECMWF ALL 50 KNOTS OR GREATER AT 0.5KM/.
.LONG TERM...FRIDAY THROUGH TUESDAY
FRIDAY STILL SHAPING UP TO BE A MILD DAY ACROSS THE REGION AS 925
MB TEMPS RISE INTO THE SINGLE DIGITS ABOVE ZERO C. 12Z EC EVEN AS
HIGH AS +7C ACROSS THE SOUTHWEST CWA BUT GFS IS COOLER. INCREASED
HIGHS A FEW DEGREES FROM ALLBLEND GUIDANCE. REST OF THE EXTENDED
IS MORE OF THE SAME...CLIPPER AFTER CLIPPER WITH REINFORCING SHOTS
OF COLD AIR BEHIND EACH CLIPPER. CHANCES FOR LIGHT SNOW WITH EACH
SYSTEM THAT PASSES THROUGH.
&&
.AVIATION...
00Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
LIGHT SNOW WILL CONTINUE THROUGH ABOUT 03Z ACROSS THE FAR
SOUTHWESTERN CWA...AFFECTING KATY. VSBYS WILL REMAIN VFR.
OTHERWISE...MVFR CIGS WILL LINGER OVER THE AREA THROUGH THE
OVERNIGHT HOURS AND THROUGH MUCH OF THE DAY WEDNESDAY. STRONG
AND GUSTY NORTH WINDS ARE EXPECTED BY MID TO LATE MORNING
WEDNESDAY...WHICH WILL LIKELY LEAD TO AREAS OF BLSN AND REDUCED
VSBYS ACROSS THE EASTERN CWA...INCLUDING KABR AND KATY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR CORSON-
DEWEY-JONES-STANLEY.
WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST WEDNESDAY FOR
BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-
ROBERTS-SPINK.
MN...WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST WEDNESDAY FOR BIG
STONE-TRAVERSE.
&&
SHORT TERM...DORN
LONG TERM...TMT
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 21, 4:07 AM CST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 407 AM CST TUE JAN 21 2014 MNZ039-046-SDZ005>008-010-011-017>023-221015- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- 407 AM CST TUE JAN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILL VALUES BETWEEN 25 BELOW TO 30 DEGREES BELOW ZERO CAN BE EXPECTED THROUGH THE MORNING HOURS. LIGHT SNOW IS POSSIBLE TODAY WITH SNOWFALL AMOUNTS AROUND AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BITTERLY COLD TEMPERATURES WILL RETURN TO THE AREA WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. WIND CHILL VALUES BETWEEN 30 BELOW...TO 45 DEGREES BELOW ZERO WILL BE POSSIBLE. STRONG SOUTHWESTERLY WINDS ARE EXPECTED ON THE EASTERN SIDE OF THE SISSETON HILLS THURSDAY NIGHT THROUGH FRIDAY MORNING. WIND GUST MAY EXCEED 45 MPH AT TIMES. THESE STRONG WINDS COULD CAUSE BLOWING SNOW ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER SNOWFALL REPORTS WILL BE GREATLY APPRECIATED. SDZ003-004-009-015-016-033>037-045-048-051-221015- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- HAND-JONES-LYMAN-BUFFALO- 407 AM CST TUE JAN 21 2014 /307 AM MST TUE JAN 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT INCREASING WEST TO NORTHWEST WINDS ARE EXPECTED DURING THE AFTERNOON HOURS WITH GUSTS POSSIBLE EXCEEDING 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BITTERLY COLD TEMPERATURES WILL RETURN TO THE AREA WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. WIND CHILL VALUES BETWEEN 25 BELOW...TO 35 DEGREES BELOW ZERO WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:58 AM CST | Blizzard Warning | ABR | Clark, Codington, Day, Deuel, Grant, Hamlin and 2 more | 14 hr |
| Jan 22, 3:58 AM CST | Wind Chill Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 14 more | 32 hr |
| Jan 22, 3:58 AM CST | Winter Weather Advisory | ABR | Brown, Campbell, Edmunds, Faulk, McPherson, Spink and 1 more | 11 hr |
| Jan 22, 2:59 PM CST | Wind Chill Warning | ABR | Brown, Clark, Codington, Day, Deuel, Edmunds and 7 more | 21 hr |
Nearby
Wind Advisories in South Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.